Alert archive / Georgia / Winter Storm Watches in 2013

Winter Storm Watch 1, NWS Atlanta, GA

January 16, 201332 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 16, 2013, 2:44 PM EST for 32 counties in Georgia. It took effect at Jan 17, 2013, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 2:44 PM EST (19:44 UTC)
In effect from
Jan 17, 2013, 1:00 PM EST
Expired
Jan 17, 2013, 3:38 AM EST
In force
Issued by
NWS Atlanta, GA
All 32 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
395 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 16, 6:38 AM EST, 8 hours 6 minutes earlier.

Area forecast discussion, Jan 16, 6:38 AM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 AM EST WED JAN 16 2013

.PREV DISCUSSION... /ISSUED 334 AM EST WED JAN 16 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...
BIG STORY FOR THE SHORT TERM WILL BE POTENTIAL FOR WINTER WEATHER
THURSDAY...SO LETS GET THROUGH TODAY AND TONIGHT. SOUTHWEST FLOW
ALOFT CONTINUES OVER THE AREA AS VERY STRONG TROUGH PUSHES OFF THE
ROCKIES. PLENTIFUL MOISTURE CONTINUES WITH MULTIPLE EMBEDDED
SHORTWAVES IN THE FLOW ALLOWING FOR CONTINUING RAIN TODAY ACROSS ALL
BUT EXTREME SOUTHEAST ZONES...BUT WE SHOULD SEE A DECREASING TREND
THIS AFTERNOON AS THE SURFACE LOW LIFTS TOWARD THE MID-ATLANTIC
STATES. MEANWHILE HOWEVER...A CUTOFF LOW DEVELOPS OVER TEXAS WITH
ANOTHER SURGE OF MOISTURE LIFTING THROUGH THE DEEP SOUTH TO IMPACT
THE AREA ON THURSDAY /SEE HYDRO SECTION BELOW/. SURFACE LOW FORMING
IN THE NORTHERN GULF DEEPENS ACROSS NORTHEAST GEORGIA ESPECIALLY
THURSDAY MORNING AS THE CUTOFF LOW DEEPENS OVER THE DEEP SOUTH. THE
CUTOFF LOW WILL MOVE OVER THE STATE BETWEEN 18Z THURSDAY AND 00Z
FRIDAY...AND THEN WILL BEGIN TO PHASE WITH AND BE ABSORBED BY THE
LONGWAVE TROUGH THURSDAY NIGHT. SHORT-TERM MODELS IN VERY GOOD
AGREEMENT WITH THE MASS FIELDS...THOUGH TOWARD THE END OF THE SHORT
TERM THE NAM IS A LITTLE FASTER WITH THE WEAKENING CUTOFF LOW. THUS
FOR MOST ELEMENTS...TOOK A BLEND OF SHORT-TERM GUIDANCE.

TEMPERATURES CONTINUE WARM TODAY THOUGH NOT AS WARM AS THE PAST FEW
DAYS EXCEPT IN EXTREME SOUTHEAST ZONES. AS THE INITIAL SURFACE LOW
LIFTS NORTH TEMPS SHOULD START TO DROP TONIGHT...AND EXPECT THAT THE
HIGH ON THURSDAY WILL BE IN THE MORNING AS TEMPS CONTINUE TO FALL
DURING THE DAY /PROBABLY WITH STEADY STATE CONDITIONS THROUGH THE
AFTERNOON BEFORE THEY REALLY START TO FALL THURSDAY EVENING/. EXPECT
THAT TEMPS WILL BE BELOW FREEZING JUST ABOUT EVERYWHERE THURSDAY
NIGHT. MET GUIDANCE IS A LITTLE WARMER BUT WITH IT BECOMING MORE OF
AN OUTLIER LATER IN THE PERIOD...LEANED MORE TOWARD THE GFS/ECMWF.

QUESTION THEN BECOMES...CONTRASTING THE RAPIDLY LOWERING TEMPS WITH
THE DECREASING POPS THURSDAY AFTERNOON/EVENING...WHAT IS THE
POTENTIAL FOR WINTER WEATHER. SEVERAL FACTORS TO CONSIDER HERE...
WITH THE MAIN POINTS OF CONCERN BEING 1-PRESENCE OF ICE NUCLEI...
2-MOISTURE AMOUNT THROUGH THE COLUMN...AND 3-SURFACE TEMPS. UPPER
LEVEL MOISTURE REDUCES QUICKLY AFTER 21Z THURSDAY BUT WITH THE UPPER
LOW MOVING ACROSS...LAPSE RATES STEEPEN ABOVE ABOUT 700MB /NAM AND
GFS BUFR SOUNDINGS DEPICT THIS WELL/ WHICH MAY BE ENOUGH FOR UPRIGHT
CONVECTION TO LIFT MOISTURE TO DENDRITIC SNOW GROWTH ZONE THAT
STARTS AT ABOUT -9C ACROSS THE SOUTHEAST. THAT SAID...BY THE TIME
SURFACE TEMPS ARE COLD ENOUGH FOR SNOW TO REACH THE GROUND THE
MOISTURE WILL BE EXITING IN ALL BUT EAST AND NORTHEAST ZONES. USING
THE TOP-DOWN METHOD TO EVALUATE ALL PARAMETERS...EXPECT THAT A MIX
WILL MOVE INTO NORTHWEST GEORGIA AROUND 18Z...REMAINING MAINLY IN
THE HIGHER ELEVATIONS OF THE NORTHWEST GEORGIA MOUNTAINS UNTIL
MID-AFTERNOON /21Z OR SO/ WHEN SURFACE TEMPS START DROPPING ENOUGH
ACROSS NORTHEAST GEORGIA TO START GETTING A MIX IN THOSE AREAS.
THROUGH THE EVENING...EXPECT THAT THE MIXED PRECIP WILL MAINLY BE
CONFINED TO THE NORTHEAST GEORGIA MOUNTAINS BUT MAY REACH PARTS OF
THE NORTH METRO WITH A SNOW/RAIN/SLEET MIX. THE LOCATION OF FROZEN
PRECIP WILL BE HIGHLY DEPENDENT ON LOCATION OF THE COLD AIR ALOFT
ASSOCIATED WITH THE UPPER LOW THAT COMBINED WITH THE MOISTURE WOULD
SUPPORT ICE NUCLEATION. TOWARD 00Z FRIDAY...AS THE PRECIP MOVES
OUT...WE LOSE THE MOISTURE ALOFT TO SUPPORT NUCLEATION AND THUS
EXPECT THE FROZEN PRECIP TO CHANGE TO FREEZING WITH A LIGHT
RAIN/FREEZING RAIN MIX IN THE MOUNTAINS.

ALL THIS SAID...DESPITE THE HIGH QPF AMOUNTS /SEE HYDRO SECTION
BELOW/ DO NOT FEEL THAT THE COLD AIR WILL MOVE IN QUICKLY ENOUGH FOR
ACCUMULATIONS SUPPORTIVE OF A WINTER STORM WATCH. THERE WOULD HAVE
TO BE A SIGNIFICANT CHANGE TO MODEL FIELDS TO SUPPORT ADDITIONAL
SNOW ACCUMULATION...SO AT THIS POINT IT IS NOT AN ISSUE OF PUTTING
OFF WATCH ISSUANCE FOR A LATER SHIFT DUE TO UNCERTAINTY BUT RATHER
THINKING THAT ONE WILL NOT BE NEEDED AT ALL. WHAT DOES ACCUMULATE
WILL BE INITIALLY ACROSS NORTHWEST GEORGIA /MAINLY DADE AND PORTIONS
OF WALKER COUNTIES/ BEFORE 00Z FRIDAY WITH LESS THAN 0.5 INCHES OF
SNOW...AND THEN THE NORTHEAST GEORGIA MOUNTAINS WITH AGAIN LESS THAN
0.5 INCHES TOTAL BUT LINGERING THROUGH ALMOST 06Z WITH LIGHT SNOW
CHANGING TO LIGHT FREEZING RAIN AT THE END. DO NOT EXPECT ANY ICE
ACCRETION TO SPEAK OF. WILL CONTINUE THE SPS TO DISCUSS THE EVENT.

TDP

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
GFS AND ECMWF CONTINUE IN CLOSE AGREEMENT THROUGH THE LONG TERM. DRY
AIR WILL BEGIN THE LONG TERM AND CONTINUE THROUGH DAY 7 AS THE H5
LOW HOLDS OVER HUDSON BAY WITH A TROUGH EXTENDING SOUTHWARD OVER
THE EASTERN U.S. THIS WILL GIVE US A NORTHWEST FLOW BRINGING DRIER
AND MORE SEASONABLE TEMPERATURES TO THE REGION. A SECONDARY COLD FRONT
WILL MOVE INTO THE CWA MONDAY NIGHT/TUESDAY. THIS WILL COME THROUGH
DRY HOWEVER IT WILL REINFORCE THE COLD AIR OVER THE CWA.

17

HYDROLOGY...
ALL GUIDANCE PLUS HPC QPF ON BOARD WITH ANOTHER HEFTY ROUND OF
PRECIP MOVING THROUGH TONIGHT INTO THURSDAY...WITH AN ADDITIONAL 1
TO 2.5 INCHES ACROSS AREAS THAT ARE ALREADY EXPERIENCING FLOODING.
THIS SAID...HAVE OPTED TO EXTEND AND EXPAND THE CURRENT FLOOD WATCH
TO INCLUDE NORTH METRO ATLANTA AND RUN THROUGH 00Z FRIDAY...WHEN THE
RAIN FINALLY MOVES OUT. UNFORTUNATELY FOR MOST OF CENTRAL GEORGIA...
STILL NOT EXPECTING MUCH IN THE WAY OF QPF...0.5 TO 1 INCH AT
BEST...BUT IT IS BETTER THAN NOTHING.

TDP

&&

.AVIATION...
12Z UPDATE...
MAINLY IFR CIGS THROUGH THE PERIOD...THOUGH BRIEF LOW MVFR IS NOT
OUT OF THE QUESTION ESPECIALLY AT CSG AND MCN. MAINLY MVFR VSBY
EXPECTED BUT WILL PROBABLY BE IN AND OUT OF IFR DEPENDING ON AREAS
OF -RA. CIGS SHOULD LOWER TO LIFR LATE THIS EVENING...CURRENT
TIMING IS ABOUT 03Z...REMAINING THERE THROUGH THE END OF THE
PERIOD. PREVAILING -RA AT THE METRO TAFS WITH A BRIEF BREAK THIS
AFTERNOON AT CSG/MCN. WINDS SSW TO START THE PERIOD...SHIFTING TO
NW BY THE END OF THE DAY. SOME HINTS AT BRIEF SSE THIS MORNING AND
ALSO FLIPPING OVER TO NE LATE...BUT HAVE KEPT ALL WINDS WEST FOR
NOW. SPEEDS GENERALLY AROUND 5KT TODAY...LOWER OVERNIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON ALL ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  51  52  30 / 100 100 100  60
ATLANTA         60  44  45  30 / 100 100 100  20
BLAIRSVILLE     57  44  45  26 / 100 100 100  50
CARTERSVILLE    55  42  43  29 /  90 100 100  20
COLUMBUS        65  48  48  32 /  90 100 100   5
GAINESVILLE     59  47  48  30 / 100 100 100  50
MACON           69  51  52  33 /  60  90  90  20
ROME            51  42  42  28 /  90 100 100  10
PEACHTREE CITY  60  44  45  30 / 100 100 100  20
VIDALIA         78  58  60  38 /  10  50  70  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
COBB...DADE...DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON...
LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, Jan 16, 4:01 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 AM EST WED JAN 16 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
401 AM EST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
...FLOODING POTENTIAL CONTINUES ACROSS NORTH GEORGIA TODAY AND
TONIGHT...
GULF MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A
STATIONARY FRONT ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR
WIDESPREAD RAIN WHICH COULD PRODUCE AN ADDITION 1 TO 2 INCHES
THROUGH TONIGHT. THIS WILL KEEP THE RISK OF FLOODING OF SMALL
STREAMS...RIVERS AND LOW LYING AREAS ACROSS NORTH GEOGIA. FOR THIS
REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA
THROUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RAIN WILL CONTINUE THURSDAY WITH ADDITIONAL AMOUNTS OF UP TO 1
INCH ACROSS NORTH GEORGIA. AMOUNTS WILL BE LIGHTER ACROSS CENTRAL
AND SOUTH GEORGIA.

A MIX OF RAIN AND SNOW IS LIKELY ACROSS NORTH GEORGIA THURSDAY
AFTERNOON INTO THURSDAY EVENING. AT THIS POINT LITTLE IF ANY
ACCUMULATION IS EXPECTED. HOWEVER AS TEMPERATURES DROP THURSDAY
NIGHT...THE PRIMARY CONCERN ACROSS NORTH GEORGIA WILL BE BLACK ICE AS
WET ROAD SURFACES FREEZE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 16, 12:47 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EST WED JAN 16 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-162300-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1247 PM EST WED JAN 16 2013

...BRIEF WINTER WEATHER POSSIBLE ACROSS NORTH AND PORTIONS OF
CENTRAL GEORGIA THURSDAY AFTERNOON AND EVENING...
...BLACK ICE POSSIBLE ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA
THURSDAY NIGHT AND FRIDAY MORNING...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE ON THURSDAY.
AHEAD OF THE SYSTEM...A DEEP SOUTHERLY FLOW WILL SPREAD AMPLE
GULF MOISTURE NORTHWARD...RESULTING IN WIDESPREAD RAIN ACROSS
NORTH AND CENTRAL GEORGIA. AS THE ASSOCIATED COLD FRONT PUSHES
INTO THE CAROLINAS THURSDAY AFTERNOON...A DEEP COLD AIR MASS WILL
BEGIN TO SPREAD INTO THE AREA FROM WEST TO EAST THURSDAY WITH
TEMPERATURES GENERALLY FALLING THROUGH THE DAY.

RAIN IS EXPECTED TO MIX WITH AND CHANGE OVER TO SNOW OR A SNOW/SLEET
MIX ACROSS MAINLY PORTIONS OF NORTH GEORGIA THURSDAY AFTERNOON AND
EVENING. DESPITE WARM GROUNDS FROM RECENT UNSEASONABLY WARM
TEMPERATURES... THERE IS THE POTENTIAL FOR SOME LIGHT SNOW
ACCUMULATIONS ACROSS PARTS OF NORTH GEORGIA... ESPECIALLY THE NORTH
GEORGIA MOUNTAINS... DURING THE LATE AFTERNOON AND EVENING HOURS.
THE GREATER CHANCES FOR ACCUMULATIONS WILL BE IN THE HIGHER
ELEVATIONS OF NORTH GEORGIA WHERE 1 TO 3 INCHES MAY BE POSSIBLE.
HOWEVER... IF THE SNOW RATES GET ENHANCED ENOUGH BY THE STRONG UPPER
LOW TRAVERSING THE STATE... SOME LIGHT ACCUMULATIONS OF ONE HALF
INCH OR LESS MAY BE POSSIBLE ACROSS PARTS OF NORTH GEORGIA GENERALLY
NORTH OF THE I-20 CORRIDOR WEST OF ATLANTA... AND THE I-85 CORRIDOR
EAST OF ATLANTA...AND THIS WOULD BE MAINLY OVER ELEVATED AND GRASSY
SURFACES.

ALTHOUGH LIGHT SNOW COULD BE SEEN AS FAR SOUTH AS HAMILTON TO
WASHINGTON... NO ACCUMULATION IS EXPECTED SOUTH OF THE
AFOREMENTIONED I-20 AND I-85 CORRIDORS. AT THIS TIME...NO WIDESPREAD
TRAVEL DIFFICULTIES ARE EXPECTED WITH THE INITIAL SNOWFALL THURSDAY
AFTERNOON AND EARLY EVENING.

OF GREATER CONCERN HOWEVER IS THE POTENTIAL FOR PATCHES OF BLACK
ICE DEVELOPING ON BRIDGES AND OVERPASSES FROM LATE THURSDAY
EVENING THROUGH MID FRIDAY MORNING AS TEMPERATURES FALL BELOW
FREEZING. NORTHWEST WINDS BETWEEN 10 TO 15 MPH WILL HELP TO DRY
ROADS OFF AS THE PRECIPITATION EXITS THURSDAY EVENING...BUT THIS
WILL LIKELY NOT HAPPEN QUICKLY ENOUGH TO ELIMINATE THE BLACK ICE
POTENTIAL. THE POTENTIAL FOR BLACK ICE EXISTS AS FAR SOUTH AS A
COLUMBUS TO GREENSBORO LINE. HOWEVER THE GREATEST THREAT REMAINS
IN PORTIONS OF NORTH AND WEST CENTRAL GEORGIA AS TEMPERATURES WILL
FALL TO BELOW FREEZING NEAR MIDNIGHT THURSDAY NIGHT.

ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA SHOULD CONTINUE TO
MONITOR LATER FORECASTS AND REMAIN ALERT FOR THE POTENTIAL OF
WINTER WEATHER THURSDAY AFTERNOON AND EVENING ACROSS NORTH
GEORGIA...AND FOR THE POTENTIAL OF BLACK ICE ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA THURSDAY NIGHT AND FRIDAY MORNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:41 PM ESTSpecial Weather StatementFFCGilmer4 hr
Jan 16, 5:44 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
Jan 16, 10:41 AM ESTRiver Flood WarningFFCForsyth23 hr
Jan 16, 10:41 AM ESTRiver Flood WarningFFCForsyth, Fulton23 hr
Jan 16, 11:09 AM ESTRiver Flood WarningFFCFloyd, Gordon4 days
Jan 16, 1:56 PM ESTRiver Flood WarningFFCTowns26 hr
Jan 16, 1:56 PM ESTRiver Flood WarningFFCGilmer25 hr

Nearby

Winter Storm Watches in Georgia, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.